MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; WIRE, GUIDE, CATHETER

LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number M00146236B1
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the device was discarded; therefore, no physical analysis can be performed.Additionally, lot traceability was not provided.The lack of lot traceability prevents performing a device history records review for any indication of manufacturing defect or anomaly that could have impacted on the event as reported.A review of the manufacturing processes indicates the production operators are instructed to 100% visually and tactually inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The customer supplied images of the device presented polymer jacket material removal exposing the core wire at an unknown distance from the distal tip.The images also presented the skived/cut polymer jacket material being displaced distally over itself at an unknown distance from the distal tip.As noted in the device instructions for use (dfu) preparation for use: the surface of the zipwire hydrophilic guide wire is not lubricious unless it is wet.Before removing the zipwire hydrophilic guide wire from its dispenser, inject sterile heparinized saline solution into the luer lock hub end of the dispenser using a syringe.Inject enough solution to fill the dispenser coil.This will completely cover the zipwire hydrophilic guide wire surface and activate the hydrophilic coating.Remove the zipwire hydrophilic guide wire from its dispenser by gently withdrawing the zipwire hydrophilic guide wire's tip.If the zipwire hydrophilic guide wire cannot easily be removed from its dispenser, inject more heparinized saline solution into the dispenser and try again.At this time, it is not possible to assign a definitive root cause for the event as reported.If there is any further relevant information provided, a follow up report will be submitted.
 
Event or Problem Description
Event description: opened package and the wire was exposed and missing its coating.Product was photographed then thrown away.Patient present at time of event?: no.Patient complications: no.Patient complications procedure date; unknown.Images provided july 5, 2023.
 
Additional Manufacturer Narrative
This medwatch follow up report is being filed due to lot traceability being provided.The following sections have been updated and/or corrected to reflect receipt of the lot number: sections d4, h4, h6 and h10.It was reported that the device was discarded; therefore, no physical analysis can be performed.A review of the device history records of the specimen device performed does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The customer supplied images of the device presented polymer jacket material removal exposing the core wire at an unknown distance from the distal tip.The images also presented the skived/cut polymer jacket material being displaced distally over itself at an unknown distance from the distal tip.As noted in the device instructions for use (dfu) preparation for use: 1.The surface of the zipwire hydrophilic guide wire is not lubricious unless it is wet.Before removing the zipwire hydrophilic guide wire from its dispenser, inject sterile heparinized saline solution into the luer lock hub end of the dispenser using a syringe.2.Inject enough solution to fill the dispenser coil.This will completely cover the zipwire hydrophilic guide wire surface and activate the hydrophilic coating.3.Remove the zipwire hydrophilic guide wire from its dispenser by gently withdrawing the zipwire hydrophilic guide wire's tip.4.If the zipwire hydrophilic guide wire cannot easily be removed from its dispenser, inject more heparinized saline solution into the dispenser and try again.At this time, it is not possible to assign a definitive root cause for the event as reported.If there is any further relevant information provided, a follow up report will be submitted.

Brand Name
ZIPWIRE HYDROPHILIC GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
VENUSA DE MEXICO S. DE R.L. DE C.V.
calle hertz 1525
parque industrial a j bermudez
ciudad juarez, chihuahua 32470
MX   32470
Manufacturer Contact
victoria foss
340 lake hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key17342857
Report Number9680001-2023-00109
Device Sequence Number6524047
Product Code DQX
UDI-Device Identifier08714729765165
UDI-Public08714729765165
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K000011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2026
Device Model NumberM00146236B1
Device Catalogue Number41696
Device Lot NumberJRZ7713786
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2023
Supplement Date Received by Manufacturer07/03/2023
Initial Report FDA Received Date07/18/2023
Supplement Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown